mamamia08 asked in HealthWomen's Health · 1 decade ago

Is it possible you can develop yeast infection while taking antibiotics?

My daughter shes taking augmentin antibiotics for 4 days now. It seems like she has a yeast infection because she's having some discharge and icthing.Is that possible while your on antibiotics for couple of days only?

26 Answers

Relevance
  • Anna L
    Lv 4
    1 decade ago
    Best Answer

    It's definitely possible, especially if the antibiotics are strong. Call her doctor and he can prescribe something to help with the yeast infection, and/or a different antibiotic. BUT do not stop the antibiotic without talking to the doctor first, as this creates a more powerful strain of whatever bacteria she's fighting off.

  • 1 decade ago

    Absolutely! Antibiotics wipe out the bad bacteria in your body along with the good bacteria and that leaves you open to a secondary infection. I always make sure I eat a container of yogurt every day when I'm taking antibiotics or else I will develop a yeast infection too.

  • Alaine
    Lv 4
    4 years ago

    Yes, you can get a yeast infection from using antibiotics. You always have bacteria in the vagina considered normal flora to keep certain bacterias under control, when you take an antibiotic it kills all bacteria even the good kind, so now the one that was being kept under control becomes out of control and grows causing a secondary infection (yeast infection). Contact your doctor and see if he/she would want to change the prescription, if not you may be prescribed a treatment for the yeast. Good Luck

  • 1 decade ago

    Yes, it is possible. Antibiotics force a change int the bodies processing/making of certain chemicals/anti-bodies, whatever. When this occurs, a girl's ph can be thrown off a bit.

    You will still have to treat the yeast infection separately AFTER she is done with her antibiotics. The antibiotics may have caused the yeast infection but once it takes root, it is an entirely different affliction. If she is very young you will need to consult a physician.

  • How do you think about the answers? You can sign in to vote the answer.
  • 1 decade ago

    Very common to get a yeast infection when taking antibiotics. The antibiotics kill the good bacteria as well as the bad leading to an overgrowth of yeast. In the future, this can often be prevented by eating yogurt daily to keep up the body's "natural flora". She could use an OTC treatment, or get a script for a pill to be taken once to help clear it up. Hope the info helps!

  • 1 decade ago

    Absolutely! Most antibiotics are systemic so they do not know the difference between good bacteria and bad. They kill the good bacteria and allow the yeast to take over. Whenever I have to take antibiotics I will start on a regiment of probiotics about 3 days before I finish the antibiotics. That way my body is being replenished with proper flora that is good. Talk to a pharmacist about probiotic; they can give you more details. You can also eat yogurt. Yogurt has live culture in it that boosts your bod's natural flora.

  • 1 decade ago

    Oh yes antibiotics are very bad about causing yeast infections....because they also limit the number of bacteria we have in our "female" region that keep our chemicals in balance. The moment our ph balance differs a yeast infection can sneak in. Get her to the doctor for prof. treatment, don't just go buy monostat, the doctor needs to make sure it is in deed a yeast infection and needs to make sure the antibiotic she is taking will co-exist with the medicine for the infection.

  • Anonymous
    1 decade ago

    Absolutely. I get a yeast infection nearly every time I take antibiotics. It's a pretty nasty and uncomfortable side effect (especially when I am taking antibiotics for a UTI....ever had both?).

  • 5 years ago

    Eliminate Yeast Infection Fast : http://YeastCured.com

  • 3 years ago

    Yeast Infection Cure Secrets - http://YeastCured.uzaev.com/?wHuk

Still have questions? Get your answers by asking now.